Aa
A
A
Close
Avatar_universal
Migraine/loss of vision effects of tx?
I injected #3 pegasys last night and this morning (Monday) had a migraine episode with auras of flashing lights and loss of some vision in both eyes. The same thing occured last Monday after shot #2 but for a shorter duration.(Did not happen with first shot.) I've had this since I was 12 and it has been diagnosed as a symptom of migraine, but I've not had more than 3 or 4 in the last 5 years. It still terrifies me because it feels like I'm having a stroke or something really serious. I'm wondering if anyone else has experienced increased migraine activity as a result of the pegasys and if so, does it subside or get worse? And have you found anything that will help avoid it? Most migraine medication is for pain - which, fortunately, I don't get. I have used Immitrex, but it doesn't really help because I'm not supposed to use it until the eye disturbances are gone! I believe I was told that lack of oxygen to the optic nerve causes the vision problems. Perhaps the reduction in red cells is to blame? Thanks for any help and advice.
Cancel
10 Answers
Page 1 of 1
Avatar_universal
I think tx made cataracts in my eyes but I can't get the hepc dr nor the eye dr to believe it.  Several months into tx I started to see light scattering especially at night.  I also had episodes of jagged lines across my vision.  The hepc dr sent me to my eye dr because he said there have been cases of retinal bleeding caused by tx.  The eye dr said there wasn't any bleeding and the jagged lines were from reduced blood circulation in the retinas.  He said to ignore it.  But there were indeed cataracts forming in both eyes.  It's been 2 years since the end of tx and they're interfering with my activities so I'll have to get them removed.

The eye dr said that a lot is known about the effects of interferon on eyes because they used it to treat macular degeneration before deciding that it doesn't work  I've never had migraines so I can't comment on that.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
do you have anemia? anemia can do that I thing...do you feel like ready to past away? Might be because of something missing in your system. I have anemia and sometime I see spot infront of my eyes
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
i was dx with optical migranes before i was dx with hep c & while on tx they did seem to be more frequent-it seems like i have heard others that have full blown migranes say they were worse also on tx-hang in there & take care
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
my theory...the interferon and riba zero in on whatever weak spot we had before tx. i had headaches for years, none for 4 yrs, then started tx and they're back.  also had a weak back before, and alot of back pain now.
also have the riba rash on arms and legs but not alot of itching.also have fevers several times a week,  this is still manageable.
the scope has narrowed...it's no longer 'me vs hep c'. now it's 'me vs peg/copeg'.  and i have been accused of being stubborn before :))))
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I agree with NY.  I am just on my first week of treatment, and the sides are slight so far, but those that I have are things I have had before - tension in my upper back and neck, pain in my knees. Sore muscles. My nurse friend told me the immune system gets compromised during treatment. In fact, she told me to be very careful with my grandkids because they pick up so many things. So perhaps whatever defense your system had against those optical migraines is weak and not able to fight them any more.  Hang in there.  My business partner has been getting optical migraines lately. Not painful she says but frightening.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Thanks everyone! It's so comforting to know that other people are out there battling with this stuff! I'm much calmer now and I have an appointment with my opthamologist next week to make sure there is no retinal bleeding or any other bad stuff - I do have "age appropriate cataracts" so I expect I'll have to deal with them eventually. If it turns out to be just the old migraines, then I guess I'll sit back and hang on for the duration of this bumpy adventure.
walk- I don't know if I'm anemic yet. I had the first CBC on Friday and will likely find out today. That could certainly be a factor.
I think too that there's a lot of wisdom in the idea that weak spots you have had in the past will come back to bite you. Also it's really hard to view these drugs as "friendly" when they keep you up at night wondering "what's next?" I have more of the most common hepc symtoms now than I did before I started tx!!
Thank you all for being there!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal

<font size="1" color="#336633">I used a medication called Midirn for horrible Migraines induced by TX. The medication worked very well here is the name and a link to some information.</font>
<font size="1" color="#cc0033">Midirn</font>
<a href="http://www.healthdigest.org/DIFENOXIN/Amidrine-(Oral)_1726_PRO.php">Generic name Amidine</a>


               Blessings,

                   TonyZ
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
About 4 months into my second round of tx I started getting severe migraines. My doctor prescribed imitrex, but the pills did nothing for them, so I told him that I need something that works right now. He gave me the imitrex shots. They worked great but let me warn you..... right after I would do the shot I got sick to my stomach and It was like I was going to have heart attack, my chest got heavy, and it was hard to breathe for a minute.( I know that this is probably scaring the heck out of you) And my head pounded worse. I used to hate doing these shots and only did them when I really had to. But within 3 minutes  I would fall asleep for about a half hour and when I woke the migraine was GONE. This sound much worse than it was but I swore by those shots. My migraines were so bad and the shots were the ONLY thing that took them away.

I know how you feel and hope that you find relief soon. Good luck.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
86075_tn?1238118691
Hi Dollface, I know it sounds like I'm buying trouble, but I used to have those migranes you describe, where you can't hear sound, light, the whole deal, I'd be in a fetal position on the floor in the dark, so when I do tx, I'd like to know what to take in case I get them. I'd always been scared of imetrex shots - because of that reaction you had. I can feel speedy from a lot of things, especially from that I would think. Did your doc it say it was okay to go through that? and it's alright to do on the tx? I guess I surmise from your post that the pills didn't give you that reaction, but they didn't work as well. I will also try out that other med that someone on this thread mentioned, I'd just like to have these on hand in case I do get a migraine, one bit of grace I have is I rarely have those anymore. and they certainly are not as intense as years ago. I wonder of migraines are a common syptom on tx? or they just happen to a few?
Comment
Cancel
86075_tn?1238118691
Comment
Comment
Submit Comment
Avatar_universal
I too was prescribed the other med mentioned Midrin (worked for regular headaces)  and imitrex pills, and finally the shots. My migraines started getting really bad after about 5 months on tx. My hepatologist is the one who prescribed it. And he said that I could take up to 2 shots everytime I had a severe migraine. I never had to take 2 though. One worked just fine. Even though the sides were rough. It was only for a few minutes before they knocked me out and definately worth the discomfort to me anyways to get rid of the headache. I usually only got 1-2 a month on tx that were so bad that I needed to do the shot.  Hopefully you won't have too do them and the pills will work for you. Better yet how about NO migraines. Good luck.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Migraine/loss of vision effects of tx?
Submit Answer
A
A
Recent Activity
406584_tn?1399591666
Blank
10356 commented on dominosarah's status
Feb 05
13100769_tn?1445372717
Blank
Jazmine6 Cleared the virus. It's a ... Comment
Feb 05
463897_tn?1448485050
Blank
MH Community Mgr commented on mommy52's status
Feb 04
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1446351282
Blank
HectorSF
San Francisco, CA
317787_tn?1428318779
Blank
Dee1956
DC
683231_tn?1438659664
Blank
flyinlynn
Auburn, WA
Avatar_m_tn
Blank
can-do-man
IN
Hepatitis C Community Resources
Top Hepatitis Answerers
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1446351282
Blank
HectorSF
San Francisco, CA
317787_tn?1428318779
Blank
Dee1956
DC
683231_tn?1438659664
Blank
flyinlynn
Auburn, WA
Avatar_m_tn
Blank
can-do-man
IN